Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 241, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2001, 2:55 PM CDT for Douglas County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 10, 2001, 2:55 PM CDT (19:55 UTC)
- Expired
- Aug 10, 2001, 3:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Douglas County, MO
The radar
The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:10 PM CDT | Hail 0.88 | Twin Bridges, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065 WUUS53 KSGF 101956 SVRSGF MOC067-102045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI * UNTIL 345 PM CDT * AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF WILLOW SPRINGS...OR 20 MILES NORTHWEST OF WEST PLAINS...MOVING SOUTH AT 5 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... DOUGLAS COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3680 9229 3680 9211 3693 9209 3691 9226 SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:55 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 10, 2:55 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT FRI AUG 10 2001 OVERRUNNING CLOUD COVER HAS PERSISTED MUCH OF THE AFTERNOON NORTH OF A JOPLIN TO SPRINGFIELD LINE. ENOUGH BREAKS OVER THE SOUTHERN ZONES HAVE ALLOWED TEMPS TO CREEP UP NEAR 90...WITH LOWER/MID 70S OVER CENTRAL MO. THUNDERSTORMS DEVELOPED EARLIER THIS AFTERNOON ALONG AREA OF ENHANCED CONVERGENCE FROM DEWPOINT GRADIENT AND OUTFLOW BOUNDARY FROM EARLIER STORMS NEAR I-70. EVER INCREASINGLY DIFFUSE FRONT NOW LIES ROUGHLY FROM SOUTH OF WEST PLAINS TO HARRISON AR. NEXT APPROACHING SHORTWAVE SHOWS UP WELL ON VISIBLE IMAGERY OVER EASTERN KANSAS/WEST CENTRAL MISSOURI. ANOTHER BAND OF SHOWERS CONTINUES TO DEVELOP AHEAD OF THIS FEATURE. ALL MODELS AGREE THAT FRONT WILL REMAIN STATIONARY JUST TO OUR SOUTH THROUGH THE NEXT 24-36 HOURS...WITH SERIES OF WEAK SHORTWAVES MOVING OVER THE AREA. AVN SHOWS BEST LIFT GRAZING OUR EAST ZONES TONIGHT. SO WILL CONTINUE LIKELY POPS OVER THE SOUTHEAST...AND WILL LINGER POPS THROUGH SATURDAY...WITH SAT. EVENING POPS IN THE EAST. LOCALLY HEAVY RAIN LOOKS POSSIBLE WITH PWS 1.75 TO 2 INCHES...BUT STORMS SHOULD BE PROGRESSIVE ENOUGH TO LIMIT FLASH FLOOD THREAT. OVER THE WEST...DRIER AIR FROM SURFACE HIGH IS MAKING MORE OF A SOUTHWARD PUSH. SO THIS SHOULD HELP SQUASH PRECIP OVER SOUTHEAST KANSAS/EXTREME WESTERN MO SATURDAY MORNING. THEREAFTER...WILL KEEP FORECAST DRY WITH SEASONAL TEMPERATURES THROUGH WEDNESDAY. ALL EXTENDED MODELS ARE CONSISTENT WITH BRINGING DECENT RETURN MOISTURE AND SURFACE FRONT INTO THE REGION ON THURSDAY...SO WILL INTRODUCE CHANCE POPS. THANKS FOR COORDINATION...ICT. PRELIM CCF FOR COORDINATION PURPOSES... SGF 065/078 062/082 064 JLN 064/080 062/084 065 UNO 067/078 064/085 065 VIH 065/076 064/082 065 .SGF... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Aug 10, 11:45 AM CDT, 3 hours 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 AM CDT FRI AUG 10 2001 SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE AFTERNOON. THE STRONGEST STORMS WILL REMAIN OVER CENTRAL MISSOURI THROUGH EARLY AFTERNOON. LATER TONIGHT...ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP OVER THE CENTRAL PLAINS...BEFORE MOVING EASTWARD INTO WESTERN MISSOURI AND SOUTHEAST KANSAS. THREATS... THE MAIN THREATS WITH STORMS THAT DEVELOP DURING THE AFTERNOON WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH STORMS THAT DEVELOP LATER TONIGHT. STORM SPOTTER ACTIVATION IS NOT EXPECTED. .EXTENDED OUTLOOK... MOST THUNDERSTORM ACTIVITY LINGERING FROM TONIGHT WILL END BY SATURDAY AFTERNOON. TERRY
Special weather statement, Aug 10, 1:00 PM CDT, 1 hour 55 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 10 2001 SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE AFTERNOON. THE STRONGEST STORMS WILL REMAIN OVER CENTRAL MISSOURI THROUGH EARLY AFTERNOON. LATER TONIGHT...ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP OVER THE CENTRAL PLAINS...BEFORE MOVING EASTWARD INTO WESTERN MISSOURI AND SOUTHEAST KANSAS. THREATS... THE MAIN THREATS WITH STORMS THAT DEVELOP DURING THE AFTERNOON WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH STORMS THAT DEVELOP LATER TONIGHT. STORM SPOTTER ACTIVATION IS NOT EXPECTED. .EXTENDED OUTLOOK... MOST THUNDERSTORM ACTIVITY LINGERING FROM TONIGHT WILL END BY SATURDAY AFTERNOON. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:10 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 50 min |
| Aug 10, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 50 min |
| Aug 10, 4:22 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 3 hr |
| Aug 10, 5:51 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 39 min |
| Aug 10, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.